Confused patient - page 2
by Vtachy1 2,294 Views | 15 Comments
Tell me what kind of intervention or words have helped and what your situation has looked like with a confused patient that absolutely refuses to give up control of his/her meds. Tomorrow when I visit I will count his meds and... Read More
- 1Oct 17, '11 by mscheleeRisperdal is not generally covered by hospice. Haldol is, with less side effects. I had a pt like this, I delivered meds weekly, I filled the pill box, and I had to explain that if he ran out before the week was over, I wouldnt be a le to refill ( the scheduled meds)
- 3Oct 19, '11 by curiousauntieRisperdal is not generally covered by hospice. Haldol is, with less side effects.
Actually, Risperdal is covered, but it is the one with less side effects, especially if you need to use it long term. Haldol works best for short times as it works faster, but the chances of nasty effects from it increase with the length of time used.
I had a patient who went bat-crap crazy from decadron. It had worked well for about 3 weeks, decreasing pain to a "0" and stimulating her appetite and for the first time since she had developed agranular necrosis of the jaw and sinus from chemo she was able to actually taste the food. In the span of a weekend, she went from a very nice mild mannered lady to a screaming, stripping casino freak! And the first sign was when she shaved her head, ran out of the house with no pants on yelling at her son that he MUST take her to the casinos in AC! All on 4 mg a day (and no, she had NO history of any psych issues) We used haldol and lorazepam for this lady until the decadron wore off. She never did go all the way back to "normal", and died about a month after the manic episode.
So I am wondering if your patients "manic" behavior is due to self medication with decadron as maybe he realized that is what is making him feel so "good", so if one is good, 3 are better?
- 0Oct 21, '11 by curiousauntie"*snort*". ???
As in that is funny or you don't believe my assessment? As I was at my wits end helping the son deal with a mom who had become a raving lunatic, I called Hopsice Pharmacia and spoke to a pharmcist. She stated that decadron could cause that, although it is rare.